MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. FEMORAL HEAD STERILE PRODUCT 12/14 TAPER; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. FEMORAL HEAD STERILE PRODUCT 12/14 TAPER; PROSTHESIS, HIP
Catalog Number 00801803602
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Metal Related Pathology (4530); Muscle/Tendon Damage (4532)
Date of Event 07/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2023-00428.D10: cat #: 00784800200 / modular neck k 12/14 neck taper use with +0 heads only / lot #: 63239625.Proposed component code: mechanical (g04)- head.Visual examination of the returned product identified signs of being implanted worn / foreign material for both devices.The head and neck were submitted for further analysis.Analysis determined a consensus modified goldberg score of 3.A score of 3 corresponds to ¿fretting on >30% of the surface and/or aggressive local corrosion attack with corrosion debris for the head taper and neck trunnion.A consensus modified goldberg score of 2 was assigned to the female neck taper.A score of 2 corresponds to ¿fretting on >10% of the surface and/or corrosion damage to one or more small areas." medical records were provided and reviewed by a health care professional.Review of the available records identified the following: a revision was performed approximately four years post implantation due to pain, tendinitis, and elevated metal ions.During the revision, wear was found around the trunnion and tendons around the trochanter needed repair.The head, neck, and liner were exchanged with no complications noted.The complaint is confirmed based on the evaluation of the returned device and medical records.Dhr was reviewed and no discrepancies related to the reported event were found.A definitive root cause is unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a patient underwent a right hip revision approximately four years post implantation due to pain, tendinitis, and elevated cobalt and chromium levels.During the revision, trunnion wear was noted.Additionally, the greater trochanter had a partial under-surface detachment of the abductor tendon with moderate degeneration which included the gluteus medius and minimus.The well-fixed shell and stem were left intact, and all the other components were removed and replaced without complications.

Brand Name
FEMORAL HEAD STERILE PRODUCT 12/14 TAPER
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18484977
Report Number0002648920-2024-00014
Device Sequence Number16849144
Product Code LPH
UDI-Device Identifier00889024144729
UDI-Public(01)00889024144729(17)280630(10)64082926
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K953337
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00801803602
Device Lot Number64082926
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2023
Initial Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale